Alert archive / Michigan / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 77, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 13, 1997, 11:00 PM EDT for Montcalm County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1997, 11:00 PM EDT (03:00 UTC)
- Expired
- Jul 13, 1997, 11:40 PM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 140301 RRA SVRGRR MIC117-140340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 PM EDT SUN JUL 13 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN MONTCALM COUNTY - CENTRAL LOWER MICHIGAN * UNTIL 1140 PM EDT * SOME LOCATIONS AFFECTED CEDAR LAKE AROUND 1100 PM EDT CRYSTAL AROUND 1105 PM EDT VESTABURG AROUND 1110 PM EDT * AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES EAST OF STANTON MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF LARGE HAIL AND IS CAPABLE OF PRODUCING STRONG WINDS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! DCZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:30 AM EDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 11:30 AM EDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EST SUN JUL 13 1997 MORNING SOUNDINGS AND CONSTANT PRESSURE CHARTS INDICATE A FAIRLY UNSTABLE ENVIRONMENT WITH AN ERODING CAP THROUGH THE DAY. DEWPOINTS ON THE INCREASE AS IS PW SO HAVE MENTIONED LOCALLY HEAVY RAIN IN ARES WHERE PWS WILL REACH 1.5 TO 2 INCHES THIS AFTERNOON. HAVE LOWERED TEMPERATURES TO AROUND 90 WILL BE TOUGH TO GET OVER 92 AS DEWPOINTS ALSO ON THE INCREASE THROUGH THE DAY. WIND PROFILE NOT TOO IMPRESSIVE THROUGH THE AFTERNOON AND EVENING BUT COULD SEE SOME ISOLATED WIND EVENTS WITH 1500 - 2000 JOULES OF CAPE. HEATHFIELD
In the hours before
Local storm report, Jul 13, 10:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 PM EDT MON JUL 13 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM LAWRENCE MI WIND DAMAGE
07/13/97 VAN BUREN COUNTY LARGE TREE LIMBS AND
POWERLINES DOWNED
0420 PM BUCHANAN MI WIND DAMAGE
07/13/97 BERRIEN COUNTY SEVERAL DOWNED TREES AND
POWERLINES
0445 PM NILES MI WIND DAMAGE
07/13/97 BERRIEN COUNTY TREES KNOCKED DOWN
0500 PM SHELBYVILLE MI WIND DAMAGE
07/13/97 ALLEGAN COUNTY TREES DOWN ACROSS THE
INTERSECTION OF 124TH AVE
AND DIVISION ST.
0505 PM 2 NE MARTIN MI WIND DAMAGE
07/13/97 ALLEGAN COUNTY TREES DOWN ACROSS THE
INTERSECTION OF 120TH AVE
AND 10TH ST.
0505 PM WAYLAND MI WIND DAMAGE
07/13/97 ALLEGAN COUNTY DOWNED POWERLINES
0510 PM OTSEGO MI WIND DAMAGE
07/13/97 ALLEGAN COUNTY DOWNED POWERLINES
0512 PM DELTON MI WIND DAMAGE
07/13/97 BARRY COUNTY LARGE LIMBS KNOCKED DOWN
0535 PM DOWAGIAC MI WIND DAMAGE
07/13/97 CASS COUNTY TREES AND POWERLINES
KNOCKED DOWN
0535 PM EDWARDSBURG MI WIND DAMAGE
07/13/97 CASS COUNTY TREES AND POWERLINES
KNOCKED DOWN
0536 PM HASTINGS MI WIND DAMAGE
07/13/97 BARRY COUNTY DOWNED TREES
0542 PM CENTERVILLE MI WIND DAMAGE
07/13/97 ST. JOSEPH COUNTY DOWNED TREES ACROSS ROADS
0542 PM THREE RIVERS MI WIND DAMAGE
07/13/97 ST. JOSEPH COUNTY DOWNED TREES
0542 PM 2 N STURGIS MI WIND DAMAGE
07/13/97 ST. JOSEPH COUNTY DOWNED TREES
0549 PM SUNRISE HEIGHTS MI WIND DAMAGE
07/13/97 CALHOUN COUNTY 3 DIAMETER LIMBS DOWN
0609 PM VICKSBURG MI WIND DAMAGE
07/13/97 KALAMAZOO COUNTY DOWNED TREES
0609 PM OSHTEMO MI WIND DAMAGE
07/13/97 KALAMAZOO COUNTY DOWNED TREES
0610 PM ALL ACROSS COUNTY MI WIND DAMAGE
07/13/97 EATON COUNTY NUMEROUS TREES AND
POWERLINES KNOCKED DOWN
0620 PM SMYRNA MI 0.75 INCH HAIL
07/13/97 IONIA COUNTY
0625 PM BURLINGTON MI 0.75 INCH HAIL
07/13/97 CALHOUN COUNTY
0646 PM ST JOHNS MI WIND DAMAGE
07/13/97 CLINTON COUNTY DOWNED TREES AND
POWERLINES
0647 PM W PART OF COUNTY MI WIND DAMAGE
07/13/97 BRANCH COUNTY NUMEROUS TREES AND
POWERLINES KNOCKED DOWN
0650 PM 4 SE SPRINGPORT MI 0.88 INCH HAIL
07/13/97 JACKSON COUNTY NUMEROUS TREES AND
POWERLINES KNOCKED DOWN
0650 PM 4 SE SPRINGPORT MI 70 MPH TSTM GUST
07/13/97 JACKSON COUNTY NUMEROUS TREES AND
POWERLINES KNOCKED DOWN
0655 PM 2 S SHERIDAN MI WIND DAMAGE
07/13/97 MONTCALM COUNTY TREES DOWN ACROSS THE
INTERSECTION OF M-57 AND
M-66.
0659 PM RIVES JUNCTION MI 60 MPH TSTM GUST
07/13/97 JACKSON COUNTY DOWNED TREES
0700 PM 2 W HILLSDALE MI WIND DAMAGE
07/13/97 HILLSDALE COUNTY DOWNED TREES
0715 PM ST LOUIS MI WIND DAMAGE
07/13/97 GRATIOT COUNTY SEVERAL TREES AND
POWERLINES KNOCKED DOWN
ROADS CLOSED IN TOWN
0715 PM STOCKBRIDGE MI WIND DAMAGE
07/13/97 INGHAM COUNTY DOWNED TREES BLOCKING
LOCAL ROADS
TEWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Berrien | 36 min |
| Jul 14, 4:06 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 79 min |
| Jul 14, 4:27 PM EDT | Severe Thunderstorm Warning | GRR | Berrien | 33 min |
| Jul 14, 4:43 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 62 min |
| Jul 14, 5:23 PM EDT | Severe Thunderstorm Warning | GRR | Cass | 47 min |
| Jul 14, 5:39 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 81 min |
| Jul 14, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Saint Joseph | 63 min |
| Jul 14, 5:54 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 66 min |
| Jul 14, 6:13 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 77 min |
| Jul 14, 6:22 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 93 min |
| Jul 14, 6:22 PM EDT | Severe Thunderstorm Warning | GRR | Branch | 93 min |
| Jul 14, 6:22 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 93 min |
| Jul 14, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 81 min |
| Jul 14, 6:50 PM EDT | Severe Thunderstorm Warning | GRR | Hillsdale | 80 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.